MAUDE Adverse Event Report: PERFUSION SYSTEMS BIO-MEDICUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS BIO-MEDICUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 96570-017
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during use of a 17 fr bio-medicus cannula, it was reported that the patient was admitted to the hospital due to acute myocardial infarction.Extracorporeal membrane oxygenation (ecmo) treatment was required to support heart function due to the condition.The physician started to place the cannula at 18:40 on (b)(6) 2025.Before the cannula was placed, two nurses checked that the packaging was intact and within the validity period.There was 0.9% sodium chloride injection used to flush the cannula and check the pipeline.It was unobstructed and there was no liquid leakage in the pipeline.After the physician placed the cannula, the ecmo machine started to operate at 20:00 on (b)(6) 2025.After the blood was drawn from the arterial end, blood was found to be oozing out at the end of the arterial end.After wiping with sterile gauze, there was still blood oozing out.Sterile gauze was immediately used to compress and stop the bleeding.The blood oozing was reduced to stop.The physician continued to use it and observed closely.If the pipeline continued to ooze out, there was the possibility of infection.If blood loss was too much, it would endanger the patient's life.The sterile gauze was continued to be used until the patient was disconnected to the machine, removed the cannula and discharged from the hospital.After the pipeline stopped bleeding, the cannula was removed from the patient and the patient was discharged from the hospital at 14.00 on the (b)(6) 2025.There was no further adverse patient effect associated with this event.Medtronic received additional information that this adverse event occurred in a patient who had already died.The patient signed an organ transplant agreement; therefore, the organ would be donated after death.After the patient died, the doctor used ecmo to protect the donor to avoid damage to the organ under hypoxia.During this process, the perfusion cannula body had bleeding for unknown reasons.The amount of blood loss caused by intubation was very small, and hemostasis was achieved by subsequent sterile gauze bandaging.No transfusion was required because of the blood loss from the cannula.There was no patient infection due to the issue.Sterile gauze was used to stop the blood oozing from the cannula and the purpose of hemostasis was achieved.

Brand Name
BIO-MEDICUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21558366
Report Number2184009-2025-00407
Device Sequence Number15745753
Product Code DWF
UDI-Device Identifier00643169880771
UDI-Public00643169880771
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K924642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96570-017
Device Catalogue Number96570-017
Device Lot Number2024050970
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale